Alert archive / New Mexico / High Wind Watches in 2007
High Wind Watch 7, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Feb 26, 2007, 5:14 AM MST for Eddy County, New Mexico. It took effect at Feb 27, 2007, 11:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 26, 2007, 5:14 AM MST (12:14 UTC)
- In effect from
- Feb 27, 2007, 11:00 PM MST
- Expired
- Feb 27, 2007, 1:48 PM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 12:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 0.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4286 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 412 m²/s²
- 0-3 km storm-relative helicity
- 375 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 261214 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 614 AM CST MON FEB 26 2007 ...STRONG WINDS POSSIBLE IN THE MOUNTAINS TONIGHT THROUGH WEDNESDAY... .STRONG WINDS CAN BE EXPECTED THROUGH THE GUADALUPE MOUNTAINS TODAY. WESTERLY WINDS OF 25 TO 45 MPH WITH GUSTS AS HIGH AS 75 MPH ARE POSSIBLE. THE WINDS WILL INCREASE OVER THE GUADALUPE MOUNTAINS AGAIN TUESDAY AND STAY UP THROUGH WEDNESDAY. ON WEDNESDAY...THE POSSIBILITY FOR STRONG WINDS WILL SPREAD INTO THE ROUTE 54 CORRIDOR/VAN HORN AREA AND THE DAVIS MOUNTAINS. NMZ027-TXZ258-262130- /O.NEW.KMAF.HW.A.0007.070227T1800Z-070301T0000Z/ /O.EXT.KMAF.HW.W.0012.000000T0000Z-070227T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 514 AM MST MON FEB 26 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. SOUTHWEST WINDS WILL CONTINUE THROUGHOUT TODAY WITH SUSTAINED WINDS OF 25 TO 45 MPH...WITH GUSTS AS HIGH AS 75 MPH EXPECTED. THE WINDS SHOULD BEGIN TO DIMINISH LATE THIS AFTERNOON. WINDS WILL INCREASE AGAIN TUESDAY AND WEDNESDAY. WESTERLY WINDS OF 45 TO 65 MPH WITH GUSTS TO 80 MPH CAN BE EXPECTED. PERSONS IN THESE AREAS SHOULD MONITOR THE WEATHER CONDITIONS AND BE ON THE LOOKOUT FOR WINDY CONDITIONS DURING THE MIDDLE OF THE WEEK. MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE HIGH WIND WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH TO SOUTH ORIENTED ROADS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ TXZ057-074-262130- /O.NEW.KMAF.HW.A.0007.070228T1200Z-070301T0000Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...VAN HORN...ALPINE 614 AM CST MON FEB 26 2007 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. WINDS WILL INCREASE FROM THE VAN HORN/ROUTE 54 CORRIDOR INTO THE DAVIS MOUNTAINS WEDNESDAY. WESTERLY WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED...ESPECIALLY ABOVE 6000 FT. PERSONS IN THESE AREAS SHOULD MONITOR THE WEATHER CONDITIONS AND BE ON THE LOOKOUT FOR WINDY CONDITIONS DURING THE MIDDLE OF THE WEEK. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
3 follow-up statements
000 WWUS74 KMAF 262013 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 213 PM CST MON FEB 26 2007 ...STRONG WINDS POSSIBLE IN THE MOUNTAINS THE REMAINDER OF THE AFTERNOON THROUGH WEDNESDAY... .STRONG WINDS CAN BE EXPECTED THROUGH THE GUADALUPE MOUNTAINS THIS AFTERNOON. WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 70 MPH ARE POSSIBLE. THE WINDS WILL INCREASE OVER THE GUADALUPE MOUNTAINS AGAIN TUESDAY AND STAY UP THROUGH WEDNESDAY. ON WEDNESDAY... HIGH WINDS WILL SPREAD FROM THE GUADALUPE MOUNTAINS ACROSS THE DAVIS MOUNTAINS WITH VERY WINDY CONDITIONS EXPECTED FOR THE ADJACENT PLAINS. NMZ027-TXZ258-271100- /O.CON.KMAF.HW.W.0012.000000T0000Z-070227T0000Z/ /O.CON.KMAF.HW.A.0007.070227T1800Z-070301T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 113 PM MST MON FEB 26 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY AFTERNOON. SOUTHWEST WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON WITH SUSTAINED WINDS OF 35 TO 45 MPH...WITH GUSTS AS HIGH AS 70 MPH. THE WINDS SHOULD BEGIN TO DIMINISH THIS EVENING. WINDS WILL INCREASE AGAIN TUESDAY AND WEDNESDAY. WESTERLY WINDS OF 45 TO 60 MPH WITH GUSTS TO 75 MPH CAN BE EXPECTED. PERSONS IN THIS AREA SHOULD MONITOR THE WEATHER CONDITIONS AND BE ON THE LOOKOUT FOR WINDY CONDITIONS THROUGH WEDNESDAY. MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE HIGH WIND WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH AND SOUTH ROADWAYS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. $$ NMZ028-TXZ058-271100- /O.EXA.KMAF.HW.A.0007.070228T1200Z-070301T0000Z/ EDDY COUNTY PLAINS-REEVES COUNTY AND UPPER TRANS PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...PECOS 213 PM CST MON FEB 26 2007 /113 PM MST MON FEB 26 2007/ ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. WINDS WILL INCREASE OVER THE MOUNTAINS WEDNESDAY AND DESCEND ACROSS THE ADJACENT PLAINS. WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. PERSONS IN THESE AREAS SHOULD MONITOR THE WEATHER CONDITIONS AND BE ON THE LOOKOUT FOR WINDY CONDITIONS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. $$ TXZ057-074-271100- /O.CON.KMAF.HW.A.0007.070228T1200Z-070301T0000Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...VAN HORN...ALPINE 213 PM CST MON FEB 26 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. WINDS WILL INCREASE FROM THE VAN HORN/ROUTE 54 CORRIDOR INTO THE DAVIS MOUNTAINS WEDNESDAY. WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED...ESPECIALLY ABOVE 6000 FT. PERSONS IN THESE AREAS SHOULD MONITOR THE WEATHER CONDITIONS AND BE ON THE LOOKOUT FOR WINDY CONDITIONS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. $$
000 WWUS74 KMAF 271145 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 545 AM CST TUE FEB 27 2007 ...STRONG WINDS POSSIBLE ACROSS THE MOUNTAINS AND ADJACENT PLAINS TODAY AND WEDNESDAY... .STRONG WINDS CAN BE EXPECTED THROUGH THE GUADALUPE MOUNTAINS THIS AFTERNOON. WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS AS HIGH AS 70 MPH ARE POSSIBLE. THE WINDS WILL INCREASE OVER THE GUADALUPE MOUNTAINS AGAIN WEDNESDAY. BY WEDNESDAY AFTERNOON THE WINDS SPREAD FROM THE GUADALUPE MOUNTAINS ACROSS THE DAVIS MOUNTAINS...THE UPPER TRANS PECOS...THE VAN HORN/ROUTE 54 CORRIDOR AND THE SOUTHEAST NEW MEXICO PLAINS. NMZ027-TXZ258-272200- /O.NEW.KMAF.HW.W.0013.070227T1800Z-070228T0600Z/ /O.EXT.KMAF.HW.A.0007.070228T0600Z-070301T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 445 AM MST TUE FEB 27 2007 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING... ...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING. THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY EVENING. SOUTHWEST WINDS CAN BE EXPECTED THROUGH THE GUADALUPE MOUNTAINS WITH SUSTAINED WINDS OF 35 TO 45 MPH...WITH GUSTS AS HIGH AS 70 MPH. THE WINDS WILL LIKELY CONTINUE THROUGH THE EVENING. STRONG WINDS WILL CONTINUE THROUGH THE GUADALUPE MOUNTAINS WEDNESDAY. WESTERLY WINDS OF 35 TO 55 MPH WITH GUSTS TO AROUND 80 MPH CAN BE EXPECTED. PERSONS IN THIS AREA SHOULD MONITOR THE WEATHER CONDITIONS AND BE ON THE LOOKOUT FOR WINDY CONDITIONS THROUGH WEDNESDAY EVENING. MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE HIGH WIND WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH AND SOUTH ROADWAYS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. $$ NMZ028-TXZ057-058-074-272200- /O.EXT.KMAF.HW.A.0007.070228T1200Z-070301T0300Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS...ALPINE 545 AM CST TUE FEB 27 2007 /445 AM MST TUE FEB 27 2007/ ...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. VERY WINDY CONDITIONS WILL SPREAD ACROSS SOUTHEAST NEW MEXICO...THE UPPER TRANS PECOS...THE VAN HORN/ROUTE 54 CORRIDOR AND THE DAVIS MOUNTAINS. WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. PERSONS IN THESE AREAS SHOULD MONITOR THE WEATHER CONDITIONS AND BE ON THE LOOKOUT FOR WINDY CONDITIONS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. $$
000 WWUS74 KMAF 272048 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 248 PM CST TUE FEB 27 2007 ...STRONG WINDS WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS TONIGHT... SPREADING TO THE DAVIS MOUNTAINS AND ADJACENT PLAINS WEDNESDAY... .STRONG WINDS CAN BE EXPECTED THROUGH THE GUADALUPE MOUNTAINS TONIGHT. WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE. THE WINDS WILL INCREASE OVER THE GUADALUPE MOUNTAINS AGAIN WEDNESDAY AND SPREAD ACROSS THE DAVIS MOUNTAINS... THE TRANS PECOS... THE VAN HORN REGION... THE SOUTHEAST NEW MEXICO PLAINS... AND THE MARFA PLATEAU. NMZ028-TXZ057-058-074-280500- /O.UPG.KMAF.HW.A.0007.070228T1200Z-070301T0300Z/ /O.NEW.KMAF.HW.W.0014.070228T1200Z-070301T0300Z/ EDDY COUNTY PLAINS-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...VAN HORN...PECOS...ALPINE 248 PM CST TUE FEB 27 2007 /148 PM MST TUE FEB 27 2007/ ...HIGH WIND WARNING IN EFFECT FROM 6 AM CST /5 AM MST/ TO 9 PM CST /8 PM MST/ WEDNESDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 9 PM CST /8 PM MST/ WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. VERY WINDY CONDITIONS WILL SPREAD ACROSS SOUTHEAST NEW MEXICO... PORTIONS OF THE UPPER TRANS PECOS... THE VAN HORN/ROUTE 54 CORRIDOR AND THE DAVIS MOUNTAINS. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL BE POSSIBLE. PERSONS IN THESE AREAS SHOULD MONITOR THE WEATHER CONDITIONS AND BE ON THE LOOKOUT FOR WINDY CONDITIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ029-033-280500- /O.NEW.KMAF.HW.W.0014.070228T1200Z-070301T0300Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON 148 PM MST TUE FEB 27 2007 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 8 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 8 PM MST WEDNESDAY. VERY WINDY CONDITIONS WILL SPREAD ACROSS THE GUADALUPE MOUNTAINS AND DESCEND ONTO THE SOUTHEASTERN NEW MEXICO PLAINS. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. PERSONS IN THESE AREAS SHOULD MONITOR THE WEATHER CONDITIONS AND BE ON THE LOOKOUT FOR WINDY CONDITIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ027-TXZ258-280500- /O.UPG.KMAF.HW.A.0007.070228T0600Z-070301T0600Z/ /O.EXT.KMAF.HW.W.0013.000000T0000Z-070301T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 148 PM MST TUE FEB 27 2007 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 PM MST WEDNESDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 11 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 35 TO 35 MPH WITH GUSTS TO 65 MPH WILL CONTINUE ACROSS THE GUADALUPE MOUNTAINS TONIGHT. STRONGER SOUTHWEST WINDS CAN BE EXPECTED THROUGH THE GUADALUPE MOUNTAINS WEDNESDAY WITH SUSTAINED WINDS OF 50 TO 65 MPH...WITH GUSTS AS HIGH AS 80 MPH. THE WINDS WILL LIKELY CONTINUE THROUGH THE EVENING. PERSONS IN THIS AREA SHOULD MONITOR THE WEATHER CONDITIONS AND BE ON THE LOOKOUT FOR WINDY CONDITIONS THROUGH WEDNESDAY EVENING. MOTORISTS SHOULD EXERCISE EXTREME CAUTION WHILE DRIVING IN THE HIGH WIND WARNING AREA. BE ALERT TO SUDDEN GUSTS OF WIND THAT MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON NORTH AND SOUTH ROADWAYS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ034-TXZ045-050-059-060-067-075-080-280500- /O.NEW.KMAF.WI.Y.0006.070228T1200Z-070301T0300Z/ SOUTHERN LEA COUNTY-GAINES-ANDREWS-LOVING-WINKLER-WARD-PECOS- MARFA PLATEAU- INCLUDING THE CITIES OF...EUNICE...JAL...SEMINOLE...ANDREWS... MENTONE...RED BLUFF LAKE...KERMIT...MONAHANS...FORT STOCKTON... MARFA 248 PM CST TUE FEB 27 2007 /148 PM MST TUE FEB 27 2007/ ...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO 9 PM CST /8 PM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 9 PM CST /8 PM MST/ WEDNESDAY. WINDY CONDITIONS WILL SPREAD ACROSS SOUTHEAST NEW MEXICO... THE TRANS PECOS... AND THE MARFA PLATEAU. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE. PERSONS IN THESE AREAS SHOULD MONITOR THE WEATHER CONDITIONS AND BE ON THE LOOKOUT FOR WINDY CONDITIONS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Feb 26, 3:59 AM MST, 1 hour 15 minutes earlier.
Area forecast discussion, Feb 26, 3:59 AM MST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
459 AM CST MON FEB 26 2007
.SHORT TERM...
STRONG UPPER LEVEL ZONAL FLOW WILL CONTINUE OVER THE CWA TODAY
GRADUALLY DIMINISHING THIS AFTERNOON. A SURFACE LOW WILL FORM OVER
THE TEXAS PANHANDLE IN RESPONSE TO THIS UPPER LEVEL FLOW AND WILL
MAINTAIN A TIGHT GRADIENT OVER THE WESTERN CWA TODAY.
THE GRADIENT WILL SLOWLY RELAX THIS AFTERNOON AS THE LOW SLIDES
EAST...HOWEVER THE WINDS ARE EXPECTED TO REMAIN ABOVE WARNING
CRITERIA OVER THE GUADALUPE MOUNTAINS THROUGHOUT THE DAY. A HIGH
WIND WARNING IS CURRENTLY IN EFFECT FOR THE GUADALUPE MOUNTAINS AND
WILL EXTEND THE WARNING UNTIL 00Z TUESDAY. WITH THE GRADIENT WEAKER
OVER THE DAVIS MOUNTAINS...FEEL THAT THE WINDS WILL STAY JUST BELOW
WARNING CRITERIA.
THE WESTERLY FLOW WILL BRING VERY DRY AIR INTO THE REGION TODAY WITH
MOSTLY CLEAR SKIES EXPECTED TODAY AND TONIGHT. DUE TO DOWNSLOPE
WINDS...ABUNDANT SUNSHINE...AND A THERMAL RIDGE OVER THE AREA...
TEMPERATURES WILL BE WARM THIS AFTERNOON WITH 70S AND 80S EXPECTED.
GOOD RADIATIONAL COOLING WILL TAKE PLACE TONIGHT AS WINDS DECREASE
AND DRY AIR REMAINS OVER THE AREA. LOW TEMPERATURES WILL RANGE
MAINLY IN THE 30S AND 40S WITH A FEW 50S OVER THE SOUTHERN SECTIONS.
.LONG TERM...
MORE ZONAL FLOW INTO TUE WITH SHARPENING SFC FEATURES INCLUDING
LEE TROF AND 85H THERMAL RIDGE. WRF/GFS/ECMWF IN GOOD AGREEMENT
WITH 40KT AT 7H THRU THE DAY TUE. 7H-5H LR/S AROUND 6.5 C/KM WITH
STEEPER LOW LEVELS SHOULD BE SUFFICIENT FOR MIXING. MEAGER MSLP
GRADIENT TO LIMIT WINDS ACRS PLAINS...WITH EXCEPTION BEING THE
HIGHER ADJACENT PLAINS/UPPER TRANS PECOS. HIGH CLOUDS LOOK TO MOVE
IN AFTER 21Z AND IF A LITTLE EARLIER COULD LIMIT MIXING POTENTIAL.
ATTP WILL OPT TO INCLUDE GDP/DAVIS MTNS IN HIGH WIND WATCH WITH
HIGH END BREEZY CONDITIONS ADJACENT PLAINS/UPPER TRANS PECOS.
WINDY PATTERN FOR PLAINS AND VERY WINDY MTNS CONTINUE TO EVOLVE
INTO WED. A SERIES OF STRONG SHRTWV TROF/S TO MOVE ACRS NRN NEW
MEXICO WITH AN ASSOCD 70-85KT 5H JET ACRS NM/W TX. ATTENDANT LOW
LEVEL WLY COMPONENT WILL INCREASE AS MSLP GRADIENT TIGHTENS ACRS
SW NM/FAR W TX INTO WED AFTERNOON. LARGE SCALE SUBSIDENCE WILL
ALSO INCREASE INTO THE OVERNIGHT. AS SUCH ANOTHER HIGH END WIND
EVENT IS SETTING UP ACRS MTNS. FARTHER E AND S IT SHOULD STILL BE
WINDY BUT CLOUDS IN 5H-3H PROBABLY WON/T CLEAR OUT UNTIL AFTER
00Z. WINDS WILL CONTINUE THRU THE NIGHT INTO THUR A.M. AND EVEN
INTO THUR P.M. AS STRONG SHRTWV TROF/S TRAIN ACRS NM WITH THE
STRONGEST SHRTWV/S PASSING BTWN 06Z-18Z THUR. 7H/MSLP GRADIENT
INDICATE WINDS 25-35 MPH WITH G45-50 MPH ACRS SE NM PLAINS/NW PB.
ATTP THIS NOT CONVINCED THAT WINDS WILL GET INTO WARNING CRITERIA
IN PLAINS SO NO HIGH WIND WATCH ATTP. NOT SO FOR THE MTNS WITH
POTENTIAL FOR HIGH END WINDS WILL INCLUDE HIGH WIND WATCH FOR WED.
MOS GUIDANCE MAY BE OVERBOARD AT GDP WITH 86KT FCST AT 00Z
THUR...BUT CERTAINLY INDICATES SOMETHING IS GOING TO HAPPEN. 85H
THERMAL RIDGE WILL BE BROKEN DOWN BY THUR AND COOLER INTO FRI. OF
SPECIAL NOTE...MSTR WRT LOW LEVELS/SFC DWPNTS WILL BE INCREDIBLY
DRY ACRS ALL OF THE CWFA THRU THIS FORECAST CYCLE. THE ONLY HOPE
WILL BE FOR A BRIEF PERIOD OF LOW TO MID 20S ACRS FAR S WED A.M..
SFC/LOW LEVEL WIND COMPONENT WILL BE FROM THE SW-NW THRU SAT.
RECENT STUDIES OF MODEL PERFORMANCE VERSES MOS GUIDANCE INDICATES
THAT IN THESE WLY WIND PATTERNS THAT THE MUCH DRIER GFS MODEL SFC
DWPNTS CLEARLY OUTPERFORM THE OTHERS AND THIS FORECAST HAS BEEN
HEAVILY WEIGHTED TOWARD THE GFS MODEL DWPNTS.
&&
.FIRE WEATHER...
FIRE WX CONCERNS REMAIN HIGH IN THIS VERY DRY PATTERN. WILL OPT TO
PUSH RFW OUT THRU 00Z TODAY FOR GDP MTNS/DAVIS MTNS (ABV 6KFT) WHERE
WINDS WILL BE THE STRONGEST. ACRS THE PLAINS IT WILL BE GUSTY THIS
AFTERNOON BUT RATHER LOOSE MSLP GRADIENT EXPECTED TO KEEP WINDS BLO
20 MPH. MUCH OF AREA WITH HAINES INDICES OF 5-MODERATE TODAY.
LOW/MID LEVEL WINDS INCREASE TUE WITH MODERATE HAINES INDICES
REFLECTING DEPTH OF DRY AIR IN PART. 7H WINDS FROM 40KT ACRS GDP TO
25-30KT ACRS DAVIS SUFFICIENT FOR FIRE WX WATCH TUE. SE NM PLAINS
NOT AS CLEAR THOUGH BECAUSE MSLP GRADIENT ISN/T AS GOOD AS IT COULD
BE. STILL WITH TEMPS SO WARM GOOD MIXING SHOULD BE ABLE TO BRING 20
MPH WINDS TO THE SFC BY LATE AFTERNOON. ATTP WILL OPT TO ISSUE WATCH
FOR SE PLAINS AS WELL. RH RECOVERY TUE/WED A.M. WILL BE ESPECIALLY
POOR AND WITH FCST HIGH TEMPS TUE/WED IN THE U70S-80S ACRS PLAINS MIN
RH/S IN THE SINGLE DIGITS ARE A REALITY. WINDY/DRY PATTERN INTO
WED/THUR SUGGEST THIS TO BE A PROLONGED PERIOD OF WIDESPREAD
HEIGHTEN FIRE WX CONCERNS. GFS DEVELOPS EXTENSIVE AREA OF HIGH
CLOUDS EARLY WED BUT WITH SFC LOW DEEPENING GRADIENT WINDS WILL
INCREASE AND LOW THERMAL RIDGE IS VERY SHARP ON WRF/GFS. CONCERNED
THAT WED WILL BE A CRITICAL FIRE WX DAY WITH THE FIRE DANGER/FUEL
MAPS INDICATING A DEFINITE DRYING TREND.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 76 40 76 43 / 0 0 0 0
CARLSBAD NM 77 39 79 43 / 0 0 0 0
DRYDEN TX 81 48 81 49 / 0 0 0 0
FORT STOCKTON TX 80 48 84 50 / 0 0 0 0
GUADALUPE PASS TX 69 43 71 45 / 0 0 0 0
HOBBS NM 76 39 77 41 / 0 0 0 0
MARFA TX 72 33 72 36 / 0 0 0 0
MIDLAND INTL AIRPORT TX 77 39 80 43 / 0 0 0 0
ODESSA TX 77 40 76 45 / 0 0 0 0
WINK TX 82 39 85 43 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 3 AM EARLY THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
EDDY COUNTY.
RED FLAG WARNING FROM 3 AM EARLY THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ.
FIRE WEATHER WATCH FROM 11 AM TO 11 PM MST TUESDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM 11 AM TUESDAY TO 5 PM MST WEDNESDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.
TX...HIGH WIND WARNING FROM 3 AM EARLY THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM 4 AM CST /3 AM MST/ EARLY THIS MORNING TO
6 PM CST /5 PM MST/ THIS AFTERNOON FOR THE FOLLOWING
ZONES...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...
VAN HORN AND HIGHWAY 54 CORRIDOR.
FIRE WEATHER WATCH FROM 12 PM CST /11 AM MST/ TUESDAY TO
MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT FOR THE FOLLOWING
ZONES...DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
HIGH WIND WATCH FROM 11 AM TUESDAY TO 5 PM MST WEDNESDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS.
HIGH WIND WATCH FROM 6 AM TO 6 PM CST WEDNESDAY FOR THE
FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA...VAN HORN
AND HIGHWAY 54 CORRIDOR.
&&Hazardous weather outlook, Feb 26, 4:21 AM MST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 521 AM CST MON FEB 26 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271130- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 521 AM CST MON FEB 26 2007 /421 AM MST MON FEB 26 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS ARE EXPECTED OVER THE GUADALUPE MOUNTAINS TODAY. WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE. WINDS WILL ALSO BE STRONG IN THE DAVIS MOUNTAINS WHERE WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED ABOVE ELEVATIONS ABOVE 6000 FEET. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE ON THE LOOKOUT FOR STRONG WINDS THROUGH THE GUADALUPE PASS. USE EXTRA CAUTION WHEN DRIVING THROUGH AREAS WITH STRONG WINDS. THE WIND IS EXPECTED TO DIMINISH LATE THIS AFTERNOON. VERY LOW RELATIVE HUMIDITIES WILL ACCOMPANY THE WINDY CONDITIONS FROM THE GUADALUPE MOUNTAINS...ACROSS THE VAN HORN/ROUTE 54 CORRIDOR AREA TO THE DAVIS MOUNTAINS. THE COMBINATION OF HUMIDITIES BELOW 15 PERCENT AND 20 FOOT WIND SPEEDS AT OR ABOVE 20 MPH WILL PROMOTE FIRE GROWTH AND SPREAD. IGNITION OF FIRES IN THESE AREAS IS STRONGLY DISCOURAGED TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDY CONDITIONS ARE POSSIBLE AGAIN TUESDAY IN THE GUADALUPE MOUNTAINS. ON WEDNESDAY...THE POSSIBILITY FOR STRONG WINDS WILL SPREAD INTO THE ROUTE 54 CORRIDOR/VAN HORN AREA INTO THE DAVIS MOUNTAINS AND INTO SOUTHEAST NEW MEXICO AND THE NORTHWEST PERMIAN BASIN. PERSONS IN THESE AREAS SHOULD MONITOR THE WEATHER CONDITIONS AND BE ON THE LOOKOUT FOR STRONG WINDS DURING THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 5:06 AM MST | Fire Weather Watch | MAF | 9 hr | |
| Feb 26, 2:12 PM MST | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 24 hr |
| Feb 26, 2:12 PM MST | Red Flag Warning | MAF | 33 hr |
Nearby
High Wind Watches in New Mexico, 2007High Wind Watches in Texas, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.